Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Amarillo, TX

January 25, 201815 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jan 25, 2018, 3:38 AM CST for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 25, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2018, 3:38 AM CST (09:38 UTC)
In effect from
Jan 25, 2018, 11:00 AM CST
Expired
Jan 25, 2018, 7:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3848 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS84 KAMA 250938
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
338 AM CST Thu Jan 25 2018

OKZ001>003-TXZ001>010-252300-
/O.UPG.KAMA.FW.A.0004.180125T1800Z-180126T0000Z/
/O.NEW.KAMA.FW.W.0002.180125T1700Z-180126T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-
338 AM CST Thu Jan 25 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
OKLAHOMA AND THE NORTHERN HALF OF THE TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 7 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts and Hemphill.

* 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Timing...Critical Fire Weather conditions expected between 11 AM
  and 7 PM CST on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

TXZ013>015-019-020-252300-
/O.NEW.KAMA.FW.W.0002.180125T1700Z-180126T0100Z/
Carson-Gray-Wheeler-Donley-Collingsworth-
338 AM CST Thu Jan 25 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
EASTERN TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 7 PM CST this evening.

* Affected Area...In Texas...Carson...Gray...Wheeler...Donley 
  and Collingsworth.

* 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Timing...Critical Fire Weather conditions expected between 11 AM
  and 7 PM CST on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

14
1 follow-up statement
509 
WWUS84 KAMA 252106
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
306 PM CST Thu Jan 25 2018

OKZ001>003-TXZ001>010-013>015-019-020-260100-
/O.CON.KAMA.FW.W.0002.000000T0000Z-180126T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler-
Donley-Collingsworth-
306 PM CST Thu Jan 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND
THE NORTHERN HALF OF THE TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Carson... 
  Gray...Wheeler...Donley and Collingsworth.

* 20 Foot Winds...South 20 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Timing...Critical Fire Weather conditions to continue through 7
  PM CST this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 24, 10:30 PM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Jan 24, 10:30 PM CST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1030 PM CST Wed Jan 24 2018

.AVIATION...
No change from the forecast of six hours ago.  VFR forecast
continues next 24 hours.  No clouds or visibility restrictions
expected.  A pair of vorticity lobes will accompany Thursday's
shortwave trof, and will enhance pressure gradient across the
forecast area, east of lee trof in eastern New Mexico.  Southwest
surface winds expected to gust into the 30 to 35 kt range between
16z Thursday and 00z Friday.  For the final six hours of the
forecast, south surface winds of 15 to 20 kt can be expected.

Cockrell

&&

.PREV DISCUSSION... /Issued 528 PM CST Wed Jan 24 2018/

AVIATION...
For the 00z TAFs...
Southwest surface winds around 15 kt can be expected overnight. By
around 16z Thursday southwest surface winds begin gusting into the
30 to 35 kt range, with speeds diminishing around 23z. No clouds
or visibility restrictions expected. VFR forecast continues next
24 hours.

Cockrell

PREV DISCUSSION... /Issued 314 PM CST Wed Jan 24 2018/

DISCUSSION...
A surface trough has developed along the lee-side of the southern
Rockies today.  Therefore, winds and temperatures will be little
higher than yesterday.

Upper heights start to fall on Thursday ahead a minor short wave
trough moving northeast out of Mexico and ahead of a much stronger
short wave moving east through the northern and central Rockies.
Winds should continue in the 15 to 25 mph range on Thursday. High
temperatures will also be about 5 degrees warmer than today.

A cold front will move through the region on Friday as the upper
level trough moves east onto the plains. This will "cool"
temperatures back to around normal for Saturday.  A slow warming
trend will then commence from Sunday onward.

FIRE WEATHER...
Will keep the current Fire Weather watch for northern areas going
for Thursday. Winds look like they will be a little stronger and
relative humidity values will be a little lower than today. Will
have to watch the southern Texas Panhandle as this area will be
close to Red Flag Warning criteria as well.

Elevated fire weather conditions will be possible on Friday across
the southern Texas Panhandle ahead of the front.

&&

.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch Thursday afternoon for the following zones:
     Dallam...Hansford...Hartley...Hemphill...Hutchinson...
     Lipscomb...Moore...Ochiltree...Roberts...Sherman.

OK...Fire Weather Watch Thursday afternoon for the following zones:
     Beaver...Cimarron...Texas.

&&

03/36
Hazardous weather outlook, Jan 24, 3:22 PM CST, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
322 PM CST Wed Jan 24 2018

OKZ001>003-TXZ001>020-251200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
322 PM CST Wed Jan 24 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Fire Weather Watch is in effect Thursday afternoon across the
Oklahoma Panhandle and northern half of the Texas Panhandle.
Elevated Fire Weather conditions will be possible across the
southern Texas Panhandle.

Elevated fire weather conditions are possible on Friday across
the southern Texas Panhandle and again on Tuesday across most of
the combined Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions Thursday, Friday and
Tuesday.

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.